Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Liletta IUD and birth control pill

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Liletta IUD and birth control pill

    So I got the Liletta IUD put in a couple months ago. Overall after reading peoples' horror stories I think it went pretty smoothly for me. After getting it in (which HURT!) I had cramps for a few hours and bled the rest of the day. Then I had light spotting for a while, got a period that lasted 12 DAYS (not heavy or anything it was just neverending omg) and then had some more spotting that lasted about a month.

    My main issues though were that I was experiencing serious dryness down there, I mean completely dry to where I couldn't even put a tampon in, sex involved constantly stopping to use more lube, etc. Really lame. And my libido seemed to be totally gone. I felt like I had been chemically castrated. It made me feel very gloomy. Nothing seemed to sexually excite me anymore. It made sex difficult. Also the pill had been helping with my skin issues and I had clear skin while on it-I started breaking out again.

    I got the idea to go back on the birth control pill along with my IUD just to help my skin, but ended up learning that IUDs can cause loss of libido and dryness due to low estrogen levels being a side effect....and the pill that I was taking happened to have estrogen in it.

    I called my doctor and asked if i could go on the pill and be on Liletta at the same time and she recommended against it, giving no other reason then "you dont want to be on all those hormones." However I used to be on the depoprovera shot which is an extremely high dose of progestin, I believe more than the dose of progestin I'm getting now from my IUD and pill combined, and she didnt say that was an issue. And given that my estrogen levels were very low, I don't see how bringing them back up to normal is harmful. The IUD itself contains no estrogen, so I don't have to worry that my levels are too high.

    So anyways I decided to ignore her and go back on the pill anyways. (I'd already had a prescription written me for a years worth and had kept picking them up and hoarding them just in case something like this happened). I have been on the pill and Liletta 3 weeks now and guess what? No more dryness, I am fully lubricated again. And my libido gradually returned as well and is back to normal! I remember feeling so excited and happy the first time I felt sexually excited again!

    The one thing I will say I have noticed though is that I seem to be losing a lot of hair recently. So that is an area of concern. But other than that I am very happy! I have found no research that contraindicates using the pill along with a hormonal IUD and I have scoured the internet. In fact there seems to be really no research on it at all. I am starting to wonder if it's just not really known that the pill can help with IUD side effects and maybe they should always be prescribed along with IUDs!

    Anyways I wanted to post this because I could never find any posts about people taking birth control pills with their IUD so I wanted there to be a post out there for others wondering. Also for those who have lost their libido on hormonal IUDs or are suffering with dryness and are looking for a potential solution. Hope this helps! More research needs to be done!! I'll be the guinea pig for now!

Womens Health orange logoGet The Newsletter

Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

Latest Posts in Our Forums

Collapse

Latest Topics in Our Forums

Collapse

Working...
X